Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 16, NWS Huntsville, AL

April 11, 2008Cullman County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 11, 2008, 1:16 PM CDT for Cullman County, Alabama. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 1:16 PM CDT (18:16 UTC)
Expired
Apr 11, 2008, 2:00 PM CDT
In force
44 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 1:27 PM CDTHAIL 0.54 Ene Addison, ALSPOTTER REPORTED DIME SIZED HAIL NEAR THE SARDIS COMMUNITY.
Apr 11, 1:30 PM CDTHAIL 1Jones Chapel, ALQUARTER SIZE HAIL REPORTED IN THE CRANE HILL AREA.
Apr 11, 1:32 PM CDTTSTM WND DMG5 Ese Addison, ALTREES AND POWER LINES DOWN ALONG HIGHWAY 278 ALONG THE CULLMAN AND WINSTON COUNTY LINE.
Apr 11, 1:45 PM CDTHAIL 1.757 Nnw Cullman, ALGOLFBALL SIZE HAIL REPORTED IN THE VINEMONT AREA.
Apr 11, 1:46 PM CDTTORNADO 04 Nnw Cullman, ALEF-0 TORNADO WITH MAX WINDS OF 60 MPH...MAX PATH WIDTH OF 10 YARDS AND PATH LENGTH OF LESS THAN 1/4 MILE. BRIEF TOUCHDOWN PRODUCED TREE AND POWER LINE DAMAGE NEAR THE VINEMONT AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 10:15 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 111817
TORHUN
ALC043-111900-
/O.NEW.KHUN.TO.W.0016.080411T1816Z-080411T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
116 PM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 200 PM CDT

* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST WEST OF    
  ARLEY IN WINSTON COUNTY...OR ABOUT 25 MILES WEST OF                
  CULLMAN...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  JONES CHAPEL.
  LOGAN.
  BALDWIN.
  WEST POINT.
  BATTLEGROUND.
  VINEMONT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY AFTERNOON 
FOR NORTH ALABAMA.

LAT...LON 3421 8674 3405 8712 3427 8712 3432 8705
      3431 8703 3431 8681
TIME...MOT...LOC 1816Z 241DEG 34KT 3411 8723

$$

BCC
3 follow-up statements
000 
WWUS54 KHUN 111824
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
123 PM CDT FRI APR 11 2008

ALC043-111900-
/O.CON.KHUN.TO.W.0016.000000T0000Z-080411T1900Z/
CULLMAN AL-
123 PM CDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN CULLMAN COUNTY...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF 
CRANE HILL...OR APPROACHING HIGHWAY 278 NEAR THE CULLMAN WINSTON 
COUNTY LINE...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOGAN...JONES CHAPEL...WEST POINT...BATTLEGROUND...BALDWIN AND SOUTH
VINEMONT.

TREE DAMAGE WAS REPORTED SOUTH OF DOUBLE SPRINGS WITH THIS STORM. 
THIS COULD INDICATE A TORNADO TOUCHDOWN. IN ADDITION TO THE 
TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. IF IN 
THE PATH OF THIS STORM...TAKE COVER IMMEDIATELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3421 8674 3405 8712 3427 8712 3432 8705
      3431 8703 3431 8681
TIME...MOT...LOC 1823Z 242DEG 36KT 3415 8714

$$

BCC
000 
WWUS54 KHUN 111833
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
133 PM CDT FRI APR 11 2008

ALC043-111900-
/O.CON.KHUN.TO.W.0016.000000T0000Z-080411T1900Z/
CULLMAN AL-
133 PM CDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN CULLMAN COUNTY...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR JONES CHAPEL...OR
ABOUT 12 MILES WEST OF CULLMAN...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT...BATTLEGROUND...BALDWIN AND SOUTH VINEMONT.

DAMAGE HAS BEEN REPORTED ACROSS WINSTON COUNTY AND NEAR THE CULLMAN 
WINSTON COUNTY LINE WITH THIS STORM. HAIL UP TO THE SIZE OF QUARTERS 
HAS ALSO BEEN REPORTED. IF YOU ARE IN THE PATH OF THIS STORM...TAKE 
COVER NOW

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3421 8674 3405 8712 3427 8712 3432 8705
      3431 8703 3431 8681
TIME...MOT...LOC 1833Z 241DEG 44KT 3420 8702

$$

BCC
000 
WWUS54 KHUN 111847
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CDT FRI APR 11 2008

ALC043-111900-
/O.CON.KHUN.TO.W.0016.000000T0000Z-080411T1900Z/
CULLMAN AL-
146 PM CDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN CULLMAN COUNTY...
...A SEPARATE TORNADO WARNING REMAINS IN EFFECT FOR THE REST OF 
NORTHERN CULLMAN COUNTY AND ALL OF SOUTHERN MORGAN COUNTY UNTIL 215 
PM CDT...

AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WEST POINT...OR
ABOUT 6 MILES NORTHWEST OF CULLMAN...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE VINEMONT...AND INTERSTATE 65 NEAR EXIT 
318.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGE ACROSS WINSTON 
COUNTY...AS WELL AS HAIL TO THE SIZE OF GOLF BALLS. IF YOU ARE IN 
THE PATH OF THIS STORM...TAKE COVER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3421 8674 3419 8678 3417 8684 3415 8687
      3427 8711 3429 8709 3431 8703 3431 8681
TIME...MOT...LOC 1846Z 241DEG 44KT 3428 8685

$$

BCC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 11, 10:31 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 11, 10:31 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 AM CDT FRI APR 11 2008

.UPDATE...
WILL UPDATE GRIDS AND ZFP SHORTLY TO REFLECT UPDATED TRENDS AND TO
ADD NEW TORNADO WATCH.
&&

.DISCUSSION...
CONVECTIVE POTENTIAL STILL SENDING MIXED SIGNALS ACROSS NRN AL/SRN
MID TN ATTM. PRE-TROUGH ACTIVITY REMAINS UNIMPRESSIVE DUE TO A
PERSISTENT CAP ACROSS THE AREA. EARLIER INTENSIFICATION WITH THE
SQUALL LINE ACROSS WRN TN/NRN MS HAS LARGELY STAYED TO THE NORTH
WHERE THE MOST IMPRESSIVE LOW-LVL SHEAR EXISTS. BREAKS IN THE OVC
HAVE ALLOWED TEMPS TO BEGIN INCREASING...WITH MSL SHOWING THE
WARMEST CONDITIONS AT 75F. ACCORDINGLY...RUC-BASED SPC MESOANALYSIS
NOW INDICATES MLCAPES BEGINNING TO INCREASE ACROSS MOST OF MS AND
INTO NWRN AL...WITH VALUES EXCEEDING 500 J/KG IN OUR WRN COUNTIES...
AND EXCEEDING 1000 J/KG WEST OF TCL. STORM-RELATIVE HELICITY IN THE
LOWEST KM IS HIGHEST TO THE NW /WEST OF BNA/ BUT REMAINS HIGHER THAN
300 M2/S2 ACROSS THE HUN CWFA.

WILL BE INTERESTED TO SEE HOW THE SQUALL LINE EVOLVES WITH THIS
SYSTEM...AS CONVECTIVE TRENDS POINT TO A MARGINAL SVR WX EVENT AT
MOST. IN THE MEANTIME...WILL UPDATE GRIDS AND ZONES TO REFLECT ONLY
MINOR CHANGES TO THE TEMPS/DEWPTS/ETC. AND WILL PROBABLY NEED TO
INCREASE TEMPS SLIGHTLY TO ALLOW FOR SUNSHINE. CATEGORICAL POPS
STILL SEEM REASONABLE WITH THE LINE...BUT LITTLE HVY RAINFALL IS
ANTICIPATED OTHERWISE.
&&

.PREV DISCUSSION...ISSUED 256 AM CDT FRI APR 11 2008...
SHORT TERM...THROUGH SATURDAY NIGHT...A CLEARING SKY IS EXPECTED
BEHIND THE FRONT. WITH INCREASED INSOLATION...TEMPS ARE EXPECTED TO
WARM INTO 60S ON SATURDAY BEFORE FULL BRUNT OF CAA BEGINS DEVELOPING
SATURDAY NIGHT. TEMPS SHOULD DROP INTO THE UPPER 30S/LOWER 40S
DURING THE OVERNIGHT HOURS.

LONG TERM...SUNDAY THROUGH THURSDAY NIGHT...CAA SHOULD CONTINUE TO
STRENGTHEN AS THE POLAR AIR MASS CONTINUES ITS TRACK SOUTH WITH
STRONGER NORTHWEST WINDS. WITH THE BROAD TROUGH STILL SPINNING OVER
THE EASTERN HALF OF THE US...A COMBINATION OF WRAPAROUND MOISTURE
AND WEAK ISENTROPIC LIFT SHOULD KEEP CLOUDS OVER THE REGION ON
SUNDAY. WITH THE CLOUD COVER AND CAA...TEMPS WILL STRUGGLE TO REACH
INTO THE 50S. THERE IS A VORT MAX/SHORTWAVE TRACKING AROUND THE
BROAD TROUGH THAT MAY BRING ENOUGH MOISTURE WITH IT TO SPARK OF SOME
LIGHT SHOWERS...THUS THE REASON FOR THE SLIGHT CHANCE MAINLY SUNDAY
EVENING. TEMPS ARE EXPECTED TO DROP OVERNIGHT INTO THE LOWER 30S
EARLY MONDAY MORNING. AT THIS POINT...CONFIDENCE IS LOW IN THE
NECESSARY COMPONENTS FOR SNOW ON MONDAY MORNING WITH TIMING/MOISTURE
AVAILABILITY. WILL CONTINUE TO MONITOR MODEL TRENDS OVER THE NEXT
DAY OR SO. TEMPS SHOULD ONCE AGAIN STRUGGLE TO WARM MUCH INTO THE
50S.

CLOUDS SHOULD BEGIN CLEARING ON TUESDAY. SHOULD SEE TEMPS WARM INTO
THE 60S AS INSOLATION MODIFIES THE AIR MASS. A GENERAL WARMING TREND
SHOULD CONTINUE THROUGH THURSDAY AS SOUTHERLY FLOW AND WAA BUILDS AS
THE BACKSIDE OF A RIDGE BUILDS OVER THE REGION. DRY CONDITIONS
SHOULD DOMINATE THROUGH DAY 7/8 WITH TEMPS REACHING ABOVE NORMAL BY
THURSDAY.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

MESO UPDATE...BCC
PREV DISCUSSION...77/LATIMER
Hazardous weather outlook, Apr 11, 8:35 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 AM CDT FRI APR 11 2008

ALZ001>010-016-TNZ076-096-097-111900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
835 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A POWERFUL SPRING STORM WILL MOVE FROM THE CENTRAL PLAINS TO THE
SOUTHERN GREAT LAKES BY LATE TONIGHT. A COLD FRONT EXTENDING SOUTH
OF THIS SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING.

WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS
MORNING...BUT THE PRIMARY THREAT FOR SEVERE WEATHER WILL OCCUR ALONG
AND AHEAD OF A DEVELOPING SQUALL LINE. THIS LINE WILL APPROACH THE
AREA NEAR MIDDAY OR EARLY THIS AFTERNOON...AND SLOWLY WORK ITS WAY
EASTWARD. PRIMARY THREATS POSED BY SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS OVER 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

MUCH COLDER AIR WILL SLOWLY INFILTRATE THE TENNESSEE VALLEY DURING
THE WEEKEND IN THE WAKE OF THE FRONTAL PASSAGE. LOW TEMPERATURES MAY
FALL INTO THE LOWER AND MID 30S ON MONDAY AND TUESDAY MORNINGS.
DEPENDING ON CLOUD COVERAGE AND WINDS...FROST MAY DEVELOP...AND
FREEZING CONDITIONS ARE ALSO POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE LATER TODAY.

RSB/BCC

In the hours before

Special weather statement, Apr 11, 11:00 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1100 AM CDT FRI APR 11 2008

ALZ001-111700-
LAUDERDALE-
1100 AM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN LAUDERDALE COUNTY UNTIL
NOON CDT...

AT 1055 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE INTENSIFYING ALONG A
LINE EXTENDING FROM SHILOH TENNESSEE TO CORINTH MISSISSIPPI...MOVING
NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PICKWICK LAKE.
  WATERLOO.
  WRIGHT.
  THREET.
  NATCHEZ TRACE PARKWAY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 4 PM CDT FRIDAY AFTERNOON FOR NORTH ALABAMA AND MIDDLE
TENNESSEE.

BCC
Special weather statement, Apr 11, 11:18 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1118 AM CDT FRI APR 11 2008

ALZ004-111700-
LAWRENCE-
1118 AM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL NOON CDT...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HALEYVILLE...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BANKHEAD NATIONAL FOREST.
  MOUNT HOPE.
  LANDERSVILLE.
  WREN.
  MOULTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY AFTERNOON
FOR NORTH ALABAMA AND MIDDLE TENNESSEE.

BCC
Special weather statement, Apr 11, 11:48 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1148 AM CDT FRI APR 11 2008

ALZ001-002-111730-
COLBERT-LAUDERDALE-
1148 AM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT AND LAUDERDALE
COUNTIES UNTIL 1230 PM CDT...

AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRENGTHENING THUNDERSTORMS FROM WATERLOO TO SANDY
SPRINGS MISSISSIPPI...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RIVERTON.
  WRIGHT.
  MAUD.
  MT HESTER.
  THREET.
  CLOVERDALE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

BCC
Special weather statement, Apr 11, 12:16 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1216 PM CDT FRI APR 11 2008

ALZ002-111745-
COLBERT-
1216 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT COUNTY UNTIL 1245
PM CDT...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST WEST OF MYNOT NEAR THE NATCHEZ TRACE
PARKWAY...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAUD.
  MYNOT.
  MARGERUM.
  MT HESTER.
  BARTON.
  PRIDE LANDING.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

BCC
Special weather statement, Apr 11, 1:02 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CDT FRI APR 11 2008

ALZ003-111830-
FRANKLIN-
102 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY UNTIL
130 PM CDT...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF RED BAY...MOVING NORTHEAST
AT 45 MPH.

PEA SIZE HAIL...HEAVY RAIN AND WINDS UP TO 45 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VINA.
  ATWOOD.
  HODGES.
  DUKETON.
  SPRUCE PINE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

DJN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 11:55 AM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale38 min
Apr 11, 1:19 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence41 min
Apr 11, 1:36 PM CDTTornado WarningHUNCullman, Morgan39 min
Apr 11, 1:42 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison48 min
Apr 11, 1:50 PM CDTTornado WarningHUNLawrence25 min
Apr 11, 1:55 PM CDTTornado WarningHUNMadison35 min
Apr 11, 2:08 PM CDTTornado WarningHUNMadison, Marshall, Morgan37 min
Apr 11, 2:11 PM CDTTornado WarningHUNLawrence, Morgan34 min
Apr 11, 2:29 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison31 min
Apr 11, 2:42 PM CDTSevere Thunderstorm WarningHUNJackson, Marshall48 min
Apr 11, 2:42 PM CDTTornado WarningHUNCullman33 min
Apr 11, 2:45 PM CDTTornado WarningHUNCullman30 min
Apr 11, 3:13 PM CDTTornado WarningHUNCullman32 min
Apr 11, 3:14 PM CDTSevere Thunderstorm WarningHUNDeKalb29 min
Apr 11, 3:23 PM CDTSevere Thunderstorm WarningHUNJackson52 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.